Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having tingling and numbness in upper leg. How do I discontinue tramadol?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
how do i ween myself off tramadol? I have been taking it for 4 years for numbness and tingling in my upper leg.
Posted Sun, 7 Jul 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 23 minutes later
Dear madam,

Thank you for posting your query on XXXXXXX

Tramadol is a frequently misused opioid for pain and other symptoms . People often develop psychological and physical dependence on this drug .well you mentioned the duration of 4 years since which you are taking this drug which is a long period enough to develop a dependence.

Well weaning yourself from this drug requires multimodal approach .

First you should consult a rehab centre and an expert physician trained in this regard.

Regarding medical therapy no concrete guidelines are there but benzodiazepines , clonidine etc. are used in low doses to treat this condition.

The treatment is generally individualised according to patients needs. physical therapy, biofeedback therapy, hypnotherapy are all other non interventional treatments that can be tried.

It is a treatment that requires your willpower to leave the drug and full cooperation.

Hope this suffices.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor